For me it started approximately 45 days after starting regular intake of the drug Lyrica. I was started on Lyrica, chemical name pregabalin, in the hospital 9 weeks ago after my spinal surgery. The surgeon has kept me on the drug twice daily ever since. Truth be told I notice no viable benefit from the drug except it does seem to help me sleep.
A few weeks back I started noticing my luscious locks of rock-n-roll hair taking on a new texture. Dry, frizzy and like straw. Like many who pride themselves on transcendent body and beauty care, I’ve got an amazing hair maintenance protocol and only use the finest products. Along with supplements. For a moment I actually started doubting my products.
And then I started noticing large amounts of hair coming out in the comb and brush. This made no sense. It was new. Not normal. Huge wads of hair stated just shedding from my scalp. II’ve been liking them into the garbage can in the bathroom.
Yesterday it occurred to me that it could be one of the drugs I’m taking. In case it helps others, the medications I’m taking post spinal fusion therapy are dilaudid, methocarbomal and Lyrica.
A quick google search revealed that both Lyrica and Gabapentin have been shown in clinical trials to cause alopecia (hair loss), hair texture changes and excessive hair shedding. They put this buried deep in the literature of Gabapentin. It’s on the leaflet but buried on the 4th page. For Lyrica they hide it on page 9 of the literature.
This is Big Pharma at work, full of lies and misinformation as always. I will never take Lyrica or Gabapentin again. I read about this 20 minutes ago. But that’s me. I will inform my doctor of this tomorrow and ask him why he didn’t advise me of it. I frankly doubt that he knows. They rarely do these days.
I’d you want to learn more about hair loss and Lyrica and Gabapentin, see this helpful link from Turkish scientists.